Alert archive / South Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Jan 26, 2014, 2:33 PM CST for 11 counties in South Dakota. It took effect at Jan 26, 2014, 9:00 PM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 2:33 PM CST (20:33 UTC)
- In effect from
- Jan 26, 2014, 9:00 PM CST
- Expired
- Jan 28, 2014, 12:00 PM CST
- In force
- 39 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Corson County, SD, Dewey County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Potter County, SD, Stanley County, SD, Sully County, SD
The radar
The Aberdeen radar (KABR), 164 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -141 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 26, 12:52 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Jan 26, 12:52 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1252 PM CST SUN JAN 26 2014
.UPDATE...
BAND OF LIGHT SNOW SET UP FROM MINOT TO BISMARK TO JUST EAST OF
MOBRIDGE. WEBCAM ON HIGHWAY 83 AT HERREID IF OFF AND ON
WHITEOUT...AND LINTON NORTH DAKOTA IS AT 1/4 MILE. THUS...DECIDED
TO PUSH THE BLIZZARD WARNING INTO WALWORTH AND CAMPBELL COUNTIES.
NO OTHER CHANGES OF SIGNIFICANCE.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH TUESDAY
THE COMBINATION OF RECENT SNOWFALL AND NORTHWESTERLY WINDS OF 30
MPH WITH GUSTS OVER 50 MPH IS CAUSING WHITEOUT CONDITIONS IN FAR
NORTHEASTERN SOUTH DAKOTA THIS MORNING. NO TRAVEL ADVISED HAS BEEN
ISSUED IN DAY AND ROBERTS COUNTY DUE TO POOR VISIBILITY IN
BLIZZARD CONDITIONS. THE STRONG WINDS CURRENTLY ONGOING MAY
SUBSIDE SOME AHEAD OF THE ARCTIC FRONT WHICH SHOULD ENTER THE CWA
BY 15Z. VERY STRONG MID LEVEL VORT MAX WILL SLIDE ACROSS THE
REGION DURING THE AFTERNOON HOURS TODAY...WHICH WILL COINCIDE
WITH SIX HOUR SURFACE PRESSURE RISES OF 15+ MBS. A VERY TIGHT
PRESSURE GRADIENT ACROSS THE AREA...ALONG WITH 925 MB WINDS
EXCEEDING 35 KNOTS WILL RESULT IN WIDESPREAD SUSTAINED WINDS OF 40
MPH WITH GUSTS EXCEEDING 55 MPH AT TIMES. SNOW WILL OCCUR ALONG
THE ARCTIC BOUNDARY FOR ALL LOCATIONS...WHICH WHEN COMBINED WITH
THE STRONG WINDS WILL CREATE WHITEOUT CONDITIONS. THAT SAID...THE
WESTERN CWA WITH LITTLE TO NO FRESH SNOW COVER WILL LIKELY NOT SEE
PROLONGED BLIZZARD CONDITIONS LIKE THOSE IN THE EASTERN PART OF
THE CWA. OVERALL THE CURRENT HEADLINES LOOK FINE. ONCE THE HIGH
WINDS AND BLIZZARD CONDITIONS SUBSIDE THEN WIND CHILL ADVISORIES
AND WARNINGS WILL LIKELY BE ISSUED. DID NOT ISSUE THESE PRODUCTS
FOR NOW DUE TO CURRENT HEADLINES ALREADY OUT.
TUESDAY WILL BE RATHER CHILLY ACROSS THE REGION WITH HIGHS RANGING
IN THE SINGLE DIGITS ON EITHER SIDE ZERO. A WEAK SHORT WAVE
TRACKING SOUTHEASTWARD ACROSS THE EASTERN PORTION OF THE CWA COULD
PRODUCE SCATTERED FLURRIES IN THE AFTERNOON. GFS BUFFER SOUNDINGS
SUGGEST THERE WILL BE ENOUGH LLM AND LIFT TO PRODUCE SCATTERED
FLURRIES. THE REST OF THE FORECAST PERIOD WILL BE DRY AND COLD.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
NO CHANGES TO THE EXTENDED. TEMPERATURES TRY TO WARM A BIT EARLY
IN THE PERIOD...BUT THE ARCTIC RE-ENFORCING SHOT OF COLD AIR
WEDNESDAY/NIGHT WILL KEEP THE LID ON TEMPS. DRY CONDITIONS ARE
EXPECTED MOST OF THE TIME IN THE LONG TERM FORECAST. THE
EXCEPTIONS SHOW UP WEDNESDAY NIGHT AND AGAIN FRIDAY/FRIDAY NIGHT.
MODELS CONTINUE TO HINT AT A QUICK SHOT OF LIGHT SNOW OVER MAINLY
THE SOUTHWESTERN HALF OF THE CWA WITH A CLIPPER SYSTEM WORKING
THROUGH. THEN FRIDAY/FRIDAY NIGHT...A LOW PRESSURE SYSTEM ACTUALLY
WORKING FROM THE WEST-SOUTHWEST SEEKS TO PUSH ACROSS PARTS OF THE
CENTRAL AND NORTHERN PLAINS POTENTIALLY BRINGING A FEW INCHES OF
LIGHT SNOW TO MAINLY THE SOUTHERN HALF OF SOUTH DAKOTA AT THE END
OF THE WEEK.
&&
.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VERY STRONG NORTHWEST WINDS OF 25 TO 40 KNOTS WITH GUSTS TO 45 TO
50 KNOTS ARE EXPECTED AT ALL TAF LOCATIONS THROUGH THE AFTERNOON
BEFORE DIMINISHING THIS EVENING. OTHERWISE...CAA SNOW SHOWERS ARE
EXPECTED ALL LOCATIONS THROUGH THE AFTERNOON. WITH MORE SNOWFALL
ACCUMULATIONS AT ABR AND ATY...EXPECT THE STRONG WINDS TO BRING
LESS THAN A QUARTER MILE VISIBILITIES AT TIMES IN BLOWING SNOW
THROUGH THE AFTERNOON. CEILINGS ARE EXPECTED TO BE MVFR/LOW VFR AT
ALL LOCATIONS. THE WINDS WILL DECREASE SLOWLY THROUGH THE EVENING
AND OVERNIGHT WITH SKIES CLEARING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...BLIZZARD WARNING UNTIL MIDNIGHT CST TONIGHT FOR BROWN-CAMPBELL-
CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN-
MARSHALL-MCPHERSON-ROBERTS-SPINK-WALWORTH.
HIGH WIND WARNING UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR
BUFFALO-CORSON-DEWEY-HAND-HUGHES-HYDE-JONES-LYMAN-POTTER-
STANLEY-SULLY.
MN...BLIZZARD WARNING UNTIL MIDNIGHT CST TONIGHT FOR BIG STONE-
TRAVERSE.
&&
UPDATE...CONNELLY
SHORT TERM...SD
LONG TERM...DORN
AVIATION...MOHR
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 26, 4:51 AM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 451 AM CST SUN JAN 26 2014 MNZ039-046-SDZ005>008-010-011-017>023-271100- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- 451 AM CST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ARCTIC BLAST WILL HIT THE REGION TODAY AND TONIGHT. WIND GUSTS OF 60 MPH AND SCATTERED SNOW SHOWERS WILL CAUSE WHITEOUT CONDITIONS THROUGHOUT THE DAY. WIND CHILL VALUES OF 30 BELOW TO 45 DEGREES BELOW ZERO CAN BE EXPECTED TONIGHT THROUGH MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTER COLD WIND CHILLS OF 30 BELOW TO 50 DEGREES BELOW ZERO CAN BE EXPECTED MONDAY NIGHT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL...WIND SPEED...OR VISIBILITY CONDITIONS WILL BE GREATLY APPRECIATED. SDZ003-004-009-015-016-033>037-045-048-051-271100- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- 451 AM CST SUN JAN 26 2014 /351 AM MST SUN JAN 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ARCTIC BLAST WILL HIT THE REGION TODAY AND TONIGHT. WIND GUSTS OF 60 MPH ARE EXPECTED. SCATTERED SNOW SHOWERS MOVING ACROSS THE AREA MAY CAUSE INTERMITTENT WHITEOUT CONDITIONS THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTER COLD WIND CHILLS OF 25 BELOW TO 40 DEGREES BELOW ZERO CAN BE EXPECTED MONDAY NIGHT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL...WIND SPEED...OR VISIBILITY CONDITIONS WILL BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jan 26, 1:43 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
143 PM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM BLIZZARD CLARK 44.88N 97.73W
01/26/2014 CLARK SD LAW ENFORCEMENT
WHITEOUT CONDITIONS WITH BLOWING SNOW AND WIND GUSTS OF
40 TO 45 MPH
&&
EVENT NUMBER ABR1400123
VIPONDLocal storm report, Jan 26, 1:50 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
150 PM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM NON-TSTM WND GST 3 SSW WHITLOCKS BAY REC 45.01N 100.29W
01/26/2014 M63 MPH POTTER SD MESONET
FOREST CITY BRIDGE RWIS
&&
EVENT NUMBER ABR1400124
CONNELLYLocal storm report, Jan 26, 1:51 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
151 PM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM BLIZZARD WATERTOWN 44.91N 97.17W
01/26/2014 CODINGTON SD ASOS
VISIBILITY ONE QUARTER MILE WITH BLOWING SNOW AND WIND
GUSTS OF 40-45 MPH
&&
EVENT NUMBER ABR1400125
VIPONDLocal storm report, Jan 26, 2:08 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
208 PM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM NON-TSTM WND GST 3 SE RELIANCE 43.85N 99.56W
01/26/2014 M64 MPH LYMAN SD MESONET
RELIANCE RWIS PEAK WIND
&&
EVENT NUMBER ABR1400126
CONNELLYLocal storm report, Jan 26, 2:13 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
213 PM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM BLIZZARD 2 N CORRELL 45.26N 96.16W
01/26/2014 BIG STONE MN CO-OP OBSERVER
VISIBILITY LESS THAN 1 4 MILE IN BLIZZARD CONDITIONS.
&&
EVENT NUMBER ABR1400127
KGLocal storm report, Jan 26, 2:24 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
224 PM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM BLIZZARD WHEATON 45.81N 96.50W
01/26/2014 TRAVERSE MN CO-OP OBSERVER
VISIBILITY LESS THAN 1 4 MILE IN SNOW AND BLOWING SNOW.
WINDS 35 TO 40 MPH.
&&
EVENT NUMBER ABR1400128
KGThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 2:33 PM CST | Wind Chill Warning | ABR | Brown, Campbell, Clark, Codington, Day, Deuel and 9 more | 45 hr |
Nearby
Wind Chill Advisories in South Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.